MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 5MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 5MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The core wire of the device was found broken, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6).A non-sterile deltafill18 5mm x 20cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was outside the introducer.The core wire was found broken into two pieces.The device was inspected under microscopic magnification, and it was found that the introducer was opened by a kinked condition at the point where the core wire protrudes.The embolic coil was found to be in good condition (i.E., no kinked, stretched or damaged); it remains attached to the resistance heating (rh).No other damages were found in the device.The issue documented that the introducer got damaged was confirmed based on the kinked condition found on it.With the limited information available, the root cause of such damages cannot be conclusively determined.According to the risk documentation, device damage is a potential failure mode that can occur during the microcoil placement due to an introducer tip and microcatheter hub being misaligned and where force is inadvertently applied, resulting in the kinked condition observed in the introducer and the broken condition found in the core wire.There could be other factors that may have contributed to the issue encountered during the procedure.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of a splenic artery aneurysm, toward the end of the procedure, a deltafill18 5mm x 20cm coil (dlf180520, 30611653) was used and during retrieval of the coil, the sheath got damaged and could not deliver the coil.Finally, the procedure was successfully completed.There was no negative impact to the patient.A continuous flush was done.Other concomitant device is carry leon microcatheter.Additional information received indicated that no neck remodeling was utilized.The cause of resheathing the coil was due to change in size.The microcoil was positioned at a relative sharp angle to the microcatheter.Based on the product analysis of the device received, the core wire was found broken.

Brand Name
DELTAFILL18 5MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17754906
Report Number3008114965-2023-00667
Device Sequence Number7257158
Product Code KRD
UDI-Device Identifier10886704076926
UDI-Public10886704076926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue NumberDLF180520
Device Lot Number30611653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Initial Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARRY LEON MICROCATHETER
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian